jump to last post 1-10 of 10 discussions (17 posts)

Woke Up Could Barely Breath help!

  1. David 470 profile image86
    David 470posted 5 years ago

    I don't know what happened, but I woke up this morning and could barely breath! Went to the bathroom and felt drunk. I took Unison Sleeping Pills before bed and wondered if those could cause shortness of breath?

    I went to sleep and woke up later & it still felt hard to breath. My chest feels like it has excess air in it.

    I have a heart murmur and Irritable bowel.  Not sure if these could be the cause of what's been going on or not.

    Please, can someone tell me what's going on?! hmm

    1. 2besure profile image82
      2besureposted 5 years ago in reply to this

      Call your doctor.  Don't take chances with your health.  You can also call the company of the sleeping aid you took.

    2. Hestia DeVoto profile image60
      Hestia DeVotoposted 5 years ago in reply to this

      Given the symptoms and your underlying medical conditions, you need to go see your doctor, not get crackpot internet medical guesstimates.

    3. Jeff Berndt profile image90
      Jeff Berndtposted 5 years ago in reply to this

      "Please, can someone tell me what's going on?"

      Well, part of the problem might be that you're asking the internet to diagnose your scary-sounding medical condition. As far as I know, none of us are medical doctors (am I wrong? Is there a doctor in the forums?). On the upside, most of us have told you to go see one, which is good advice.

      I don't mean to make light of what you're experiencing, but the HP forums is not where you need to be just now. Find a medical professional if you can.

  2. knolyourself profile image61
    knolyourselfposted 5 years ago

    Any pharmaceutical drugs can cause side-affects.
    I don't take them. Know a guy had the same problem. I told him it was the heavy pollen in the air at that time. It will subside. He went to doc and had all the tests. They found nothing. He was fine shortly thereafter. For what it's worth.

  3. Reality Bytes profile image94
    Reality Bytesposted 5 years ago

    Calling the doctor is of course the best choice.  I am no doctor but it does sound like hyperventilation?

    http://www.emedicinehealth.com/hyperven … ge3_em.htm

  4. cathylynn99 profile image77
    cathylynn99posted 5 years ago

    all i could find about unisom relating to breathing is that it's not recommended if you have asthma.

    1. David 470 profile image86
      David 470posted 5 years ago in reply to this

      I don't have asthma, but know my heart beats irregular.

  5. Haunty profile image83
    Hauntyposted 5 years ago

    Is it getting better, David? I would steer clear of those pills next time, were I you.

    1. David 470 profile image86
      David 470posted 5 years ago in reply to this

      At the moment I feel alright, but did not for a while. I ate some food.

      1. leahlefler profile image99
        leahleflerposted 5 years ago in reply to this

        David, I would see a doctor just to make sure things are OK. It is probably fine, but it is always good to rule out anything serious!

  6. Lisa HW profile image83
    Lisa HWposted 5 years ago

    David, it's not my business; but - really - you should just see a doctor to make sure.  Breathing difficulties can be associated with heart-related stuff.  (Not saying it is (obviously, nobody on here can make even uneducated guesses - only saying that breathing problems aren't something to ignore.  Even if it's something entirely unrelated to either the heart "issue" or the Unisom, it's something that ought to be figured out by a doctor.

  7. knolyourself profile image61
    knolyourselfposted 5 years ago

    Assuming people can afford to go to the doctor.

    1. Lisa HW profile image83
      Lisa HWposted 5 years ago in reply to this

      As far as I know, if he's in the US and goes to an emergency room and says he's having breathing difficulties they'll see him.

      http://www.enotes.com/everyday-law-ency … -insurance

      Besides, if someone isn't completely indigent there are ways to shuffle money and pay for an emergency room visit.  There are also sometimes family members (parents especially) who'd far rather give or lend someone the money for seeing a doctor than not.  (It'd be one thing if it was something like a twisted ankle, but breathing problems are a whole other kind of thing not to ignore.)

  8. Mikeydoes profile image81
    Mikeydoesposted 5 years ago

    You should get off of sleeping pills. They don't even work. The best way to get sleep is get on a schedule that works for you.

  9. brakel2 profile image88
    brakel2posted 5 years ago via iphone

    If you are on presc medicine, it is important to check with pharmacist about any other over counter pills to make sure of no interaction. I assume Unison is over counter. It could interact with heart or blood pressure medicine or any other meds. My pharmacist is my lifeline.

  10. Aficionada profile image92
    Aficionadaposted 5 years ago

    I hope David470's HP silence since his last posting means that he did take everyone's advice and go to see a doctor.  I'm concerned.